Skip to Content

Took prendinsone for four days had bloating and leg swellling stopped meds but no relief?

Responses (2)

HPoole 3 Jan 2013

Most likely it will take several days for the steroids to get out of your system. If the swelling gets worse, doesn't get any better, or is real bothersome--call your doctor. You may need to get on a diuretic to rid your body of the edema (water retention).

endlessPred 4 Jan 2013

Prednisone helps with this type of inflammation. His symptoms may be due to kidney, liver, heart. Or other conditions. Sudden swelling like this is to be reported right away. It can build quickly and risk general well being.

endlessPred 4 Jan 2013

Prednisone should not be stopped unless the doctor says to do so. They take time to work and sudden withdrawal, depending upon dose, can have poor consequences. This is not aspirin or even an antibiotic where you have wiggle room. This is a serious medication that must be used as indicated.

Always contact your physician when stopping a medication or changing the dosing, etc. the doc is the expert. Often prednisone is given as a first line of defense to reduce inflammation, and depending upon the results additional meds may be considered. When you don't take as prescribed, the doc has no more information than when you came in and you are faced with a whole bunch of trial and error. This could well give you the wrong drug to help if the doc doesn't know the lack of results is from not taking the med.

Since you are saying nothing about why you are taking it, you need to tell the doc about the new symptoms right away and you have stopped the pred. Something else may be going on which has nothing to do with the prednisone.

Good luck with this. I have been on high dose prednisone for almost eight years. If you have more questions, please ask. We are here to help. Karen

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions